Alert archive / California / High Wind Warnings in 2019

High Wind Warning 7, NWS Hanford, CA

April 8, 2019

NWS Hanford, CA issued this high wind warning at Apr 8, 2019, 5:36 PM PDT. It took effect at Apr 9, 2019, 12:00 PM PDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2019, 5:36 PM PDT (00:36 UTC)
In effect from
Apr 9, 2019, 12:00 PM PDT
Expired
Apr 10, 2019, 1:14 AM PDT
In force
13 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

273 
WWUS76 KHNX 090036
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
536 PM PDT Mon Apr 8 2019

CAZ195>199-090845-
/O.NEW.KHNX.HW.W.0007.190409T1900Z-190410T0900Z/
Lake Isabella-Tehachapi Area-Fort Tejon-Indian Wells Valley-
Kern County Desert-
536 PM PDT Mon Apr 8 2019

...HIGH WIND WARNING IN EFFECT FROM NOON TUESDAY TO 2 AM PDT
WEDNESDAY...

The National Weather Service in Hanford has issued a High Wind
Warning, which is in effect from noon Tuesday to 2 AM PDT
Wednesday.

* WINDS...Northwest 30 to 40 mph with gusts up to 60 mph.

* TIMING...From Noon on Tuesday through 2 AM PST on Wednesday.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

CAZ179-090845-
/O.NEW.KHNX.WI.Y.0024.190409T1900Z-190410T0900Z/
Westside Hills-
536 PM PDT Mon Apr 8 2019

...WIND ADVISORY IN EFFECT FROM NOON TUESDAY TO 2 AM PDT
WEDNESDAY...

The National Weather Service in Hanford has issued a Wind
Advisory, which is in effect from noon Tuesday to 2 AM PDT
Wednesday.

* WINDS...Northwest 15 to 25 mph with gusts up to 40 mph.

* TIMING...From Noon on Tuesday through 2 AM PST on Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
4 follow-up statements
776 
WWUS76 KHNX 090834
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
134 AM PDT Tue Apr 9 2019

CAZ195>199-091700-
/O.CON.KHNX.HW.W.0007.190409T1900Z-190410T0900Z/
Lake Isabella-Tehachapi Area-Fort Tejon-Indian Wells Valley-
Kern County Desert-
134 AM PDT Tue Apr 9 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 2 AM
PDT WEDNESDAY...

* WINDS...Northwest 30 to 40 mph with gusts up to 60 mph.

* TIMING...From Noon today through 2 AM PST on Wednesday.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

CAZ179-091700-
/O.CON.KHNX.WI.Y.0024.190409T1900Z-190410T0900Z/
Westside Hills-
134 AM PDT Tue Apr 9 2019

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 2 AM PDT
WEDNESDAY...

* WINDS...Northwest 15 to 25 mph with gusts up to 40 mph.

* TIMING...From Noon today through 2 AM PST on Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

BSO
480 
WWUS76 KHNX 091655
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
955 AM PDT Tue Apr 9 2019

CAZ195>199-100200-
/O.CON.KHNX.HW.W.0007.190409T1900Z-190410T0900Z/
Lake Isabella-Tehachapi Area-Fort Tejon-Indian Wells Valley-
Kern County Desert-
955 AM PDT Tue Apr 9 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY...

* WINDS...Northwest 30 to 40 mph with gusts up to 70 mph.

* TIMING...From Noon today through 2 AM PST on Wednesday.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

CAZ180>189-100200-
/O.EXA.KHNX.WI.Y.0024.190409T1900Z-190410T0900Z/
San Joaquin Confluence-Merced and Madera-
Western San Joaquin Valley-Foggy Bottom-Fresno-Tulare County-
Southern Kings County-Western Kern County-Eastern Kern County-
Bakersfield-
955 AM PDT Tue Apr 9 2019

...WIND ADVISORY IN EFFECT UNTIL 2 AM PDT WEDNESDAY...

The National Weather Service in Hanford has issued a Wind
Advisory for the San Joaquin Valley, which is in effect until 2 
AM PDT Wednesday.

* WINDS...Northwest 20 to 30 mph with gusts up to 45 mph.

* TIMING...From Noon today through 2 AM PST on Wednesday.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ179-100200-
/O.CON.KHNX.WI.Y.0024.190409T1900Z-190410T0900Z/
Westside Hills-
955 AM PDT Tue Apr 9 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY...

* WINDS...Northwest 25 to 35 mph with gusts up to 50 mph.

* TIMING...From Noon today through 2 AM PST on Wednesday.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Molina
580 
WWUS76 KHNX 100032
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
532 PM PDT Tue Apr 9 2019

CAZ195>199-100845-
/O.CON.KHNX.HW.W.0007.000000T0000Z-190410T0900Z/
Lake Isabella-Tehachapi Area-Fort Tejon-Indian Wells Valley-
Kern County Desert-
Including the cities of Lake Isabella, Tehachapi, Grapevine, 
Inyokern, Ridgecrest, Rosamond, California City, Randsburg, 
Edwards AFB, and Mojave
532 PM PDT Tue Apr 9 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY...

* WINDS...Northwest 30 to 40 mph with gusts up to 70 mph.

* TIMING...From Noon today through 2 AM PST on Wednesday.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

CAZ179>189-100845-
/O.CON.KHNX.WI.Y.0024.000000T0000Z-190410T0900Z/
West Side Hills-San Joaquin Confluence-Merced and Madera-
Western San Joaquin Valley-Foggy Bottom-Fresno-Tulare County-
Southern Kings County-Western Kern County-Eastern Kern County-
Bakersfield-
Including the cities of Avenal, Coalinga, Los Banos, Mendota, 
Merced, Five Points, Hanford, Lemoore, Corcoran, Fresno, Goshen, 
Visalia, Alpaugh, Delano, and Bakersfield
532 PM PDT Tue Apr 9 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY...

* WINDS...Northwest 20 to 30 mph with gusts up to 45 mph.

* TIMING...From Noon today through 2 AM PST on Wednesday.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
385 
WWUS76 KHNX 100814
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
114 AM PDT Wed Apr 10 2019

CAZ195>199-100915-
/O.CAN.KHNX.HW.W.0007.000000T0000Z-190410T0900Z/
Lake Isabella-Tehachapi Area-Fort Tejon-Indian Wells Valley-
Kern County Desert-
114 AM PDT Wed Apr 10 2019

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Hanford has cancelled the High
Wind Warning.

Winds have dropped below Warning criteria of gusts to 45 mph.
Breezy conditions will continue through the night.

$$

CAZ179>189-100915-
/O.CAN.KHNX.WI.Y.0024.000000T0000Z-190410T0900Z/
West Side Hills-San Joaquin Confluence-Merced and Madera-
Western San Joaquin Valley-Foggy Bottom-Fresno-Tulare County-
Southern Kings County-Western Kern County-Eastern Kern County-
Bakersfield-
114 AM PDT Wed Apr 10 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Hanford has cancelled the Wind
Advisory.

Winds have dropped below Advisory criteria of gusts to 35 mph.

$$

JDB

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this high wind warning went out at Apr 8, 3:31 PM PDT, 2 hours 5 minutes earlier.

Area forecast discussion, Apr 8, 3:31 PM PDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
331 PM PDT Mon Apr 8 2019

.SYNOPSIS...
A weakening low pressure system will bring cooler temperatures,
increased winds and a chance of light precipitation to the area
later tonight and Tuesday. Another system may bring some light
precipitation to the area on Thursday and Friday.

&&

.DISCUSSION...
The next in a series of storms that have crossed the region is
currently pushing through Northern California. Short range
models have this storm progged to drop south overnight. Visible
satellite along with precip-water imagery show the main band of
the storm north of Interstate 80 where locations have received up
to a third of an inch in the last 6 hours. Across Central
California, clouds dominated the day with temperatures showing
little change in the last 24 hours. Surface analysis has the cold
front still off-shore and expected to push through overnight.
Therefore, the area will remain in the warm sector today before
cooling starts on Tuesday. While the signature of the current
storm is a classic Atmospheric River (AR), moisture analysis has
this storm in the realm of a weak and brief AR over Central
California. With the storm progged to move through mainly
overnight from very early until near mid- day on Tuesday. This
trend will not favor Central California with a heavy precipitation
event, but the associated cold front will give the area strong
winds.

Model upper-air and surface analysis show the bulk of the energy
and associated cold front pushing through Central California near
12Z (5 AM PST) on Tuesday, respectively. Therefore, precipitation
will start over the area ahead of the cold front with model and
upper air observations showing decent moisture values. While not
the strongest AR, moisture values are high enough to produce
measurable precipitation across Central California. Again, while
not a significant precipitation producer, orographic effects will
enhance precipitation over the mountains with double or even
triple to values. Because frontal and jet dynamics will reside
over Central California during the midnight to 6 AM PST period,
this will be the time of best precipitation before the storm exits
during the day. Therefore, lingering showers and clouds over
exist over Central California before conditions clear out in the
late afternoon. Therefore, the precipitation window will exist for
around 6 hours, at which time, winds will then become a factor
over the region.

During the morning hours, cold maritime air will push into
California and producing a very tight temperature/pressure
gradient from KSFO to KLAS. By 5 PM PST, models show the pressure
gradient reaching levels up to 20mb. While strong winds have been
observed with gradients of about 10mb, 20mb is more indicative of
high winds over the favored locations around Kern County.
Therefore, will issue a High Wind Warning for Kern County and a
Wind Advisory for the hills to the West of the San Joaquin Valley
(most west of Interstate -5). While the gradient will begin to
relax after a few hours after sunset, the lag in the speeds will
allow the Warnings and Advisories to remain in effect until well
after midnight on Wednesday.

Weak ridging toward the middle of the week will provide a brief
dry period before yet another storm enters the region toward the
end of the week. While the end of the week storm is looking more
like an inside slider, the current trajectory still has it
affecting Central California. Therefore, the precipitation over
the region is not done as a continuation of showers will exist as
we approach the middle of the month. The pattern continues as
unsettled conditions is still be noticed going into the mid month
period of next Monday. While model confidence is decreasing with
next Monday's storm being a precipitation producer, will lean
toward unsettled for the day Seven period.

&&

.AVIATION...
Scattered MVFR with local IFR in clouds over the mountain ridges.
Otherwise, VFR conditions expected over the Central CA Interior
over the next 24 hours.

&&

.AIR QUALITY ISSUES...
None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.html for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
High Wind Warning from noon Tuesday to 2 AM PDT Wednesday
CAZ091-092-095-097>099.

Wind Advisory from noon Tuesday to 2 AM PDT Wednesday
CAZ089-091-092.

&&

public/synopsis...Molina
avn/fw...Bollenbacher

weather.gov/hanford

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 5:36 PM PDTWind AdvisoryHNX32 hr
Apr 9, 3:49 PM PDTSpecial Weather StatementHNXMadera41 min
Apr 9, 4:06 PM PDTSpecial Weather StatementHNXMadera9 min

Nearby

High Wind Warnings in California, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.